Georgia, 2003Hail and Damaging Winds in Georgia, February 22 to 23, 2003
February 22 to 23, 2003 · NWS FFC · 39 events in 34 counties and zones
33 thunderstorm wind, 3 heavy rain, 3 hail, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $203,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 21, 10:00 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 21, 10:00 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EST FRI FEB 21 2003
.OVERVIEW...OVERALL THINGS ABOUT AS FORECAST WITH DOUBTS AS TO EXACT
TIMING AND EXTENT OF POSSIBLE SEVERE AND LOCALIZED FLOODING. WILL
EXTEND FLOOD WATCH UNTIL NOON SATURDAY. A FRONTAL BOUNDARY IS NEARLY
STATIONARY ACROSS SOUTH GEORGIA...EXTENDING WEST INTO A LOW OVER
LOUISIANA. AN INVERTED TROF EXTENDS NORTHEAST FROM THE LOW TO
EASTERN KENTUCKY. ALOFT A LOW AT THE BASE OF A TROF OVER SOUTHERN
TEXAS IS MOVING EAST. THE SURFACE AND ALOFT LOW ARE THE CENTER OF
OUR WEATHER CONCERNS. A WEAK INSITU WEDGE NORTHEAST MAY INHIBIT
THUNDERSTORM DEVELOPMENT NORTHEAST UNTIL LATER IN THE MORNING.
.SHORT TERM...FOLLOWING THE WSETA AND MESO ETA LEAD, IT APPEARS THE
SURFACE LOW WILL MOVE NORTHEAST ALONG THE INVERTED TROF INTO
TENNESSEE AND EASTERN KENTUCKY. THE MAIN THREAT OF POSSIBLY SEVERE
THUNDERSTORMS WILL BE ALONG THE ALABAMA BORDER TOWARD MORNING. THE
WEATHER IN THE FORM OF A SQUALL LINE WILL MOVE ACROSS THE STATE
SATURDAY. HEAVY RAIN IS POSSIBLE OVER THE NORTH...HENCE THE FLOOD
WATCH. THE MAIN THREAT WITH THE THUNDERSTORM WILL BE
LIGHTNING...LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE WILL BE A LOW
LEVEL JET NEAR 60 KTS OVER STATE NEAR THE SQUALL LINE.
LOOKS LIKE RAIN ENDING FROM THE WEST BEGINNING AROUND 14Z. WINDY
SATURDAY AHEAD OF THE FRONT BEHIND THE SQUALL LINE. MAY REQUIRE
CAUTION ON AREAS LAKES REMARK.
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH FAR NORTH TONIGHT AND SATURDAY MORNING.
Hazardous weather outlook, Feb 21, 9:20 PM EST, 5 hours 10 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EST FRI FEB 21 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...OVERNIGHT.
...A FEW SEVERE THUNDERSTORMS POSSIBLE IN WEST GEORGIA TOWARD
DAYBREAK...
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OVER LOUISIANA WILL MOVE INTO
TENNESSEE BY DAYBREAK SATURDAY. A COLD FRONT TRAILING SOUTH
FROM THIS LOW WILL BE APPROACHING GEORGIA FROM THE WEST.
.PRIMARY HAZARD...
THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY
TOWARD DAYBREAK SATURDAY...MAINLY OVER WESTERN COUNTIES OF GEORGIA.
HEAVY DOWNPOURS AND STRONG...GUSTY WINDS WILL ACCOMPANY THESE
THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS
BEING THE PRIMARY HAZARD. THE BEST CHANCE OF THUNDERSTORM
DEVELOPMENT BEFORE SUNRISE WILL BE WEST OF A LINE FROM DALTON TO
COLUMBUS.
.DISCUSSION...
THE AIRMASS OVER GEORGIA IS EXPECTED TO REMAIN ONLY MARGINALLY
UNSTABLE. LIFTED INDICES AT DAYBREAK WILL BE IN THE ZERO TO MINUS 2
RANGE ALONG THE WESTERN BORDER OF THE STATE. HOWEVER...WIND FIELDS
ASSOCIATED WITH THIS SYSTEM ARE IMPRESSIVE. WIND SPEEDS OF 40 TO 50
KNOTS ARE EXPECTED 3 TO 4 THOUSAND FEET ABOVE THE SURFACE. THE LINE
OF CONVECTION ITSELF WILL BE FAST MOVING. CONVECTIVE CURRENTS COULD
BRING THE STRONGER WINDS ALOFT DOWN TO THE SURFACE LEADING TO
WIND GUSTS OF 55 MPH OR GREATER IN A FEW CASES.
.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.
.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AS THE FRONT
PUSHES INTO GEORGIA FROM THE WEST. THESE STORMS WILL LIKELY
CROSS THE STATE IN A NORTH TO SOUTH BAND BETWEEN DAYBREAK AND
EARLY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT
THIS TIME.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
15
In the hours before
Special weather statement, Feb 22, 1:56 AM EST, 34 minutes before
GAZ042-052-053-066-220730-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 AM EST SAT FEB 22 2003
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN
TROUP...HEARD...COWETA AND CARROLL COUNTIES UNTIL 230 AM EST...
AT 150 AM EST...7 MILES SOUTH OF FRANKLIN...SEVERAL THUNDERSTORMS
WERE MOVING NORTHEAST AT 50 MPH. THEY WILL MOVE ACROSS CARROLLTON
AND NEWNAN BY 225 AM.
THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 230 AM EST.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS
EXPECTED.
Special weather statement, Feb 22, 2:16 AM EST, 14 minutes before
GAZ031-042>044-053-220745-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 AM EST SAT FEB 22 2003
...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN COWETA...DOUGLAS...
CARROLL...PAULDING AND FULTON COUNTIES UNTIL 245 AM EST...
AT 211 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORM FROM BREMEN TO WHITESBURG...MOVING NORTHEAST AT
50 MPH TO EXTEND ALONG A LINE FROM DALLAS TO EAST POINT BY 240 PM.
WIND GUSTS TO 50 MPH AND OCCASIONAL LIGHTNING MAY ACCOMPANY THESE
STORMS.
THIS ACTIVITY SHOULD MOVE NORTHEAST OF THE AREA BY 245 AM EST.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS
EXPECTED.
Event by event
33 thunderstorm wind, 3 heavy rain, 3 hail. Local standard time, as filed.
Thunderstorm Wind, Cobb
- When
- February 22, 2:30 AM EST
- Where
- Cobb County, Marietta
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.933, -83.717
The Atlanta Journal-Constitution reported that thunderstorm winds blew a large 100 foot by 40 foot tent with steel tables and wicker chairs up and onto the roof of a Marietta furniture store. Wind gusts were estimated at 50 mph in this thunderstorm.
Thunderstorm Wind, Gwinnett
- When
- February 22, 5:30 AM EST
- Where
- Gwinnett County, Snellville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.267, -84.283
The Gwinnett county Emergency Management Director reported that three trees were down on Clipper Street and five trees were down on Harbor Oaks Drive.
Thunderstorm Wind, Muscogee
- When
- February 22, 6:15 AM EST
- Where
- Muscogee County, Columbus
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.510, -84.877 (the zone’s center; the record gives no point)
The Mucsogee county 911 center reported that numerous trees and power lines were down.
Thunderstorm Wind, Troup
- When
- February 22, 6:18 AM EST
- Where
- Troup County, 6 mi E of Andersons Corner
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.950, -84.550
The Troup county 911 center reported that strong straight-line thunderstorm winds destroyed one mobile home and severely damaged three other mobile homes in a mobile home park in the extreme southeast corner of Troup county on Salem-Chipley Road just off U.S. Highway 27. One man was injured when he was trapped inside his damaged mobile home by a large fallen pine tree, which crashed through the chimney of the mobile home and tore through one end of the home. Numerous trees and power lines were also blown down in the same general area. The Columbus Ledger-Enquirer reported that the mobile home park resembled a bomb zone with numerous huge pine trees uprooted or ripped off by the thunderstorm winds.
Thunderstorm Wind, Spalding
- When
- February 22, 6:30 AM EST to 7:00 AM EST
- Where
- Spalding County, 2 mi NW of Griffin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.950, -83.383
The Griffin Daily News reported that numerous trees and power lines were blown down, especially on the west side of Griffin. Several traffic signals were also blown down at busy intersections in Griffin. In addition, several hundred residents were without power because of the downed trees and power lines.
Thunderstorm Wind, Newton
- When
- February 22, 7:15 AM EST
- Where
- Newton County, 1 mi E of Covington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.600, -83.850
The Newton county 911 center reported that several trees were blown down near the intersection of U.S. Highway 278 and Georgia Highway 142.
Thunderstorm Wind, Henry
- When
- February 22, 7:20 AM EST
- Where
- Henry County, Ola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.433, -84.050
The Henry county 911 center reported that numerous trees were blown down near the intersection of Georgia Highway 81 and Keys Ferry Street. The public reported that two large pine trees were blown down in McDonough on Daley Mill Road.
Heavy Rain, Floyd
- When
- February 22, 7:30 AM EST to February 23, 12:00 PM EST
- Where
- Floyd County, Rome
- Reported by
- NEWSPAPER
- Coordinates
- 32.317, -84.517
The Rome News Tribune reported that heavy rain of 3 inches in a 24-hour period resulted in the flooding of several streets in the Rome area. Old Dalton Road had to be closed for several hours, and Reeceburg and Burkhalter Roads were also threatened by flooding. The flooding continued into the early morning hours of the next day.
Thunderstorm Wind, Walton
- When
- February 22, 7:35 AM EST
- Where
- Walton County, Monroe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.783, -83.717
The Walton county 911 center reported that two trees were blown down.
Hail, Walton
- When
- February 22, 7:35 AM EST
- Where
- Walton County, Monroe
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.783, -83.717
The Walton county 911 center reported dime size hail.
Thunderstorm Wind, Morgan
- When
- February 22, 7:45 AM EST
- Where
- Morgan County, Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.583, -83.467
The Morgan county 911 center reported that several trees were blown down.
Hail, Morgan
- When
- February 22, 7:45 AM EST
- Where
- Morgan County, Madison
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.583, -83.467
The Morgan county 911 center reported dime size hail.
Thunderstorm Wind, Chattahoochee
- When
- February 22, 7:45 AM EST
- Where
- Chattahoochee County, 1 mi N of Cusseta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.850, -84.017
The Chattahoochee county 911 center reported that several trees were blown down along Georgia Highway 26 just north of Cusseta.
Thunderstorm Wind, Jasper
- When
- February 22, 8:00 AM EST
- Where
- Jasper County, Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.300, -83.683
The Jasper county 911 center reported that several trees were blown down.
Thunderstorm Wind, Barrow
- When
- February 22, 8:00 AM EST
- Where
- Barrow County, Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.567, -83.183
The Barrow county 911 center reported that some power lines down on Brisco Mill Road.
Thunderstorm Wind, Marion
- When
- February 22, 8:00 AM EST
- Where
- Marion County, Buena Vista
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.567, -84.100
The Marion county 911 center reported that several trees were down on Georgia Highway 26.
Thunderstorm Wind, Clarke
- When
- February 22, 8:00 AM EST
- Where
- Clarke County, Athens
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.800, -83.167
The Clarke county 911 center reported that one tree was blown down in the city.
Thunderstorm Wind, Greene
- When
- February 22, 8:00 AM EST
- Where
- Greene County, Greensboro
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.067, -84.233
The Greene county 911 center reported that one tree was blown down.
Thunderstorm Wind, Taylor
- When
- February 22, 8:00 AM EST
- Where
- Taylor County, Reynolds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.733, -82.733
The Taylor county 911 center reported that three trees were blown down.
Thunderstorm Wind, Oglethorpe
- When
- February 22, 8:05 AM EST
- Where
- Oglethorpe County, Stephens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.881, -83.081 (the zone’s center; the record gives no point)
The Oglethorpe county 911 center reported that several power lines were down.
Thunderstorm Wind, Sumter
- When
- February 22, 8:10 AM EST to 8:15 AM EST
- Where
- Sumter County, Americus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.617, -83.600
The Sumter county 911 center reported that power lines were down on Georgia Highway 49 at Southland Road and also on Pine Point Road. A few trees were also down in this same general area.
Heavy Rain, Sumter
- When
- February 22, 8:10 AM EST
- Where
- Sumter County, Americus
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.683, -83.350
The Sumter county 911 center reported that heavy thunderstorm rain resulted in minor street flooding.
Thunderstorm Wind, Houston
- When
- February 22, 8:50 AM EST
- Where
- Houston County, Warner Robins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.383, -83.350
The Houston county 911 center reported that several trees were down at Georgia Highway 247 and Hawkinsville Road. The public reported that a large pine tree was down and some smaller trees on a golf course south of Warner Robins. Pea size hail was also noted in this area.
Heavy Rain, Houston
- When
- February 22, 8:50 AM EST
- Where
- Houston County, Warner Robins
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.817, -83.167
An amateur radio operator reported that there were was minor street flooding near the Warner Robins High School.
Hail, Wilkes
- When
- February 22, 8:51 AM EST
- Where
- Wilkes County, Washington
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.782, -82.743 (the zone’s center; the record gives no point)
The Wilkes county 911 center reported dime size hail.
Thunderstorm Wind, Twiggs
- When
- February 22, 9:00 AM EST
- Where
- Twiggs County, Jeffersonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.983, -82.800
The Twiggs county 911 center reported that several trees were down along U.S. Highway 80 around Jeffersonville.
Thunderstorm Wind, Bleckley
- When
- February 22, 9:20 AM EST
- Where
- Bleckley County, Cochran
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.267, -82.983
The Bleckley county 911 center reported that several trees and one power line were down.
Thunderstorm Wind, Hancock
- When
- February 22, 9:27 AM EST
- Where
- Hancock County, Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.200, -83.183
The Hancock county 911 center reported that several trees and some power lines were blown down.
Thunderstorm Wind, Wilkinson
- When
- February 22, 9:30 AM EST
- Where
- Wilkinson County, Irwinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.533, -83.067
The Wilkinson county 911 center reported that several trees and some power lines were down.
Thunderstorm Wind, Washington
- When
- February 22, 9:30 AM EST
- Where
- Washington County, Sandersville
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.400, -82.667
The Washington county 911 center reported that one tree was blown down.
Thunderstorm Wind, Laurens
- When
- February 22, 9:40 AM EST
- Where
- Laurens County, Dudley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.733, -82.717
The Laurens county 911 center reported that some trees and power lines were down.
Thunderstorm Wind, Warren
- When
- February 22, 9:45 AM EST to 9:55 AM EST
- Where
- Warren County, Warrenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.250, -82.633
The Warren county 911 center reported that several trees were blown down.
Thunderstorm Wind, Dodge
- When
- February 22, 9:45 AM EST
- Where
- Dodge County, Eastman
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.000, -82.400
The Dodge county 911 center reported that one tree was down.
Thunderstorm Wind, Johnson
- When
- February 22, 10:00 AM EST
- Where
- Johnson County, Wrightsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.983, -82.800
The Johnson county 911 center reported that several trees were down.
Thunderstorm Wind, Glascock
- When
- February 22, 10:00 AM EST
- Where
- Glascock County, Hadden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.033, -82.500
The Glascock county 911 center reported that several trees and power lines were blown down. Some of the trees also landed on and caused damage to several vehicles.
Thunderstorm Wind, Jefferson
- When
- February 22, 10:00 AM EST
- Where
- Jefferson County, Louisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.383, -82.600
The Jefferson county 911 center reported that power lines were down.
Thunderstorm Wind, Washington
- When
- February 22, 10:15 AM EST
- Where
- Washington County, Sandersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.317, -84.767
The Washington county 911 center reported that some more trees were blown down.
Thunderstorm Wind, Montgomery
- When
- February 22, 11:00 AM EST
- Where
- Montgomery County, Uvalda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.883, -84.850
The Montgomery county 911 center reported that numerous trees and power lines were blown down. One house sustained some structural damage also as a result of the wind and downed trees.
Thunderstorm Wind, Treutlen
- When
- February 22, 11:10 AM EST
- Where
- Treutlen County, Soperton
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $250
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.483, -84.967
The Truetlen county 911 center reported that one tree was down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, February 22, 20032 deaths · 7 injured · $300,000 · F1 · 1 event
- Flash Flood and Flooding in Virginia, February 22 to 23, 20032 deaths · 1 injured · $3.1 million · 17 events
- Avalanche in Idaho, February 22, 20032 deaths · 3 injured · 1 event
- Tornado and Damaging Winds in Georgia, February 22, 2003$312,000 · F2 · 6 events
- Winter Weather in Vermont, February 22 to 23, 20031 death · $15,000 · 1 event
- Heavy Snow in Ohio, February 22 to 23, 2003$5.0 million · 7 events
- Heavy Rain in New Jersey, February 22, 2003$2.0 million · 15 events
- Flooding in West Virginia, February 22 to 23, 2003$325,000 · 28 events
- Damaging Winds and Lightning Strike in South Carolina, February 22, 20034 injured · $35,000 · 60 kt wind · 15 events
- Flooding and Heavy Rain in Virginia, February 22 to 23, 2003$100,000 · 23 events
- Tornado and Hail in Virginia, February 22, 2003$47,000 · F0 · 11 events
- Tornado in Georgia, February 22, 20031 injured · $50,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341085, 5342001, 5342000, 5341999, 5341087, 5340936, 5340935, 5341086, 5340937, 5341038, 5341040, 5341041, 5341998, 5341039, 5341379, 5341380, 5341381, 5341382, 5341383, 5341384, 5341385, 5341387, 5341495, 5341496, 5341386, 5341497, 5341498, 5341501, 5341499, 5341500, 5341884, 5341885, 5341886, 5341887, 5341888, 5341889, 5341890, 5341996, 5341997.